Alert archive / California / Frost Advisories in 2010
Frost Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 1, 2010, 2:10 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 2:10 AM PDT (09:10 UTC)
- Expired
- Apr 1, 2010, 8:25 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS76 KEKA 010910 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 210 AM PDT THU APR 1 2010 CAZ001-003-011600- /O.NEW.KEKA.FR.Y.0005.100401T0910Z-100401T1600Z/ REDWOOD COAST-NORTH COAST INTERIOR- 210 AM PDT THU APR 1 2010 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE MID 30S ALONG THE COAST...AND LOWER 30S IN INTERIOR AREAS. TEMPERATURES WILL REBOUND QUICKLY AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
924 WWUS76 KEKA 011525 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 825 AM PDT THU APR 1 2010 CAZ001-003-011630- /O.CAN.KEKA.FR.Y.0005.000000T0000Z-100401T1600Z/ REDWOOD COAST-NORTH COAST INTERIOR- 825 AM PDT THU APR 1 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 31, 2:51 PM PDT, 11 hours 19 minutes earlier.
Area forecast discussion, Mar 31, 2:51 PM PDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 251 PM PDT WED MAR 31 2010 .SYNOPSIS...LOW PRESSURE THAT HAS BEEN RESPONSIBLE FOR THE COOL AND SHOWERY REGIME WILL MOVE EAST OVERNIGHT ALLOWING HIGH PRESSURE TO TAKE HOLD ON THURSDAY. ANOTHER FRONT WILL BRING MORE PRECIPITATION TO THE AREA ON FRIDAY. && .DISCUSSION...A VIGOROUS SHORTWAVE CURRENTLY NEAR 39N 127W WILL CONTINUE SE TOWARD SF BAY INTO THE EVENING HOURS SPREADING PRECIP JUST NORTH OF CAPE MENDOCINO. SPOTTY SHOWERS ASSOCIATED WITH THE MAIN UPPER TROUGH WILL CONTINUE FARTHER NORTH AS THE COLD POOL PASSES BY. DAYTIME HEATING MAY LEAD TO ISOLATED TSTMS UNDERNEATH THIS WAVE AS IT PUSHES ASHORE. THE CURRENT WINTER WEATHER ADVISORY FOR MENDOCINO COUNTY ABOVE 2000 FT IS SET TO EXPIRE AT 4 PM. ADDITIONAL ACCUMULATIONS DO NOT DICTATE THAT WE EXTEND THE ADVISORY...SO WE WILL LET IT EXPIRE AT 4 PM AND MENTION UP TO AN ADDITIONAL COUPLE OF INCHES DURING THE EVENING HOURS. PLENTY OF OPEN CELL CU OVER THE EPAC SHOULD DISSIPATE AFTER SUNSET LEADING TO CLEARING SKIES FROM NORTH TO SOUTH. WITH SUCH A COLD AIRMASS IN PLACE AND DEWPOINTS IN THE LOW/MID 30S...PATCHY FROST IS ALMOST A CERTAINTY. WE ARE TOYING WITH THE IDEA OF A FROST ADVISORY...WITH THE ONLY CAVEAT BEING THE AMOUNT OF CLEARING. AS OF THIS WRITING...AN ADVISORY WILL NOT BE ISSUED AND WILL LET THE NEXT SHIFT MONITOR TRENDS. PATCHY FOG IS ALSO POSSIBLE LATE TONIGHT AS THE WINDS IN THE MOIST BOUNDARY LAYER DECOUPLE. WEAK HIGH PRESSURE SETTLES IN ON THURSDAY RESULTING IN AT LEAST SOME SUNSHINE. HIGH CLOUDS QUICKLY RETURN LATE IN THE DAY IN ADVANCE OF THE NEXT FAST APPROACHING COLD FRONT. MODELS HAVE SPED UP THE TIMING OF THE ONSET OF PRECIP ALONG THE NORTH COAST. RAIN LOOKS LIKE IT WILL DEVELOP AFTER MIDNIGHT THURSDAY AND SPREAD SOUTH FRI MORNING. QPF NUMBERS WITH THIS FRONT LOOK TO RANGE FROM 0.5-1 INCH...COMING TO AN END BY FRIDAY EVENING. FREE AIR SNOW LEVELS WILL RISE TO 4000 FT AS WARM ADVECTION KICKS IN AHEAD OF THE FRONT. SHELTERED VALLEYS AND STEEP CANYONS WILL MISS OUT OF THE SOUTH WINDS IN ADVANCE OF THE FRONT WHERE COLD AIR MAY REMAIN TRAPPED AS THE PRECIP BEGINS. THIS WILL HAVE TO BE MONITORED CLOSELY AS ACCUMULATIONS ARE LIKELY...BUT JUST HOW LOW IS VERY MUCH STILL IN QUESTION. ANOTHER FRONT IS POISED TO MOVE THROUGH LATE SAT/SUN AS ANOTHER BROAD COLD TROUGH MOVES THROUGH. MODELS ARE HINTING AT RIDGING TAKING HOLD OVER THE WEST COAST BY THE MIDDLE OF NEXT WEEK FOR DRIER AND WARMER WX...BUT TIMING AND PLACEMENT ARE STILL QUESTIONABLE AT BEST. JCA && .MARINE...AN AREA OF LOW PRESSURE DROPPING TO THE SE TODAY HAS MAINTAINED GENERALLY SE FLOW OVER THE WATERS. WINDS ARE BEGINNING TO COME AROUND TO THE NW AND N THIS EVENING AND WILL CONTINUE TO DO SO TONIGHT AS THE LOW MARCHES TOWARD THE BAY AREA. AS HIGH PRES BEGINS TO BUILD BEHIND THIS FEATURE...THE PRESSURE GRADIENT WILL TIGHTEN A BIT CAUSING INCREASING WINDS INTO THU. THU INTO FRI WILL BE GENERALLY FAIR WITH WINDS INCREASING AGAIN BY FRI AFTERNOON AS THE NEXT FRONT APPROACHES. MODELS HAVE BEEN IN GOOD AGREEMENT WITH THE FRI FRONT...BUT DIFFER SLIGHTLY ON THE INTENSITY. WINDS WILL LIKELY BE NEAR GALE WITH A FEW GUSTS REACHING GALE. THERE REMAINS THE CHANCE THAT THERE COULD BE A GALE WARNING HOISTED THU NIGHT FOR FRI...BUT WILL NEED TO BE MONITORED CLOSELY. THE WAVE MODEL CONTINUES TO OVER DO THE HEIGHTS OF THE SWELL AND SEAS THIS SPRING. AS A RESULT...BROUGHT THE SEAS DOWN FASTER INTO FRI AND CONTINUED TO KEEP THE SEAS LOWER THAN MODEL GUIDANCE FOR THE WEEKEND. AS THE WEEKEND SWELL SUBSIDE...DECIDED TO BRING THE SEAS DOWN FASTER AS WELL. THE MODEL WINDS ARE ALSO ALL OVER THE PLACE BEYOND THE WEEKEND...SO CONFIDENCE IN THE FORECASTED WINDS AND SEAS FROM SUN ON IS LOW. FROM FRI TO SUN...CONFIDENCE IS MODERATE. AND FROM NOW TO FRI...CONFIDENCE IS MODERATE TO HIGH. THIS CONTINUES TO BE A VERY DYNAMIC PATTERN DURING THIS TRANSITION SEASON MAKING FOR CHALLENGING FORECASTS. PLEASE CONTINUE TO MONITOR UPCOMING FORECAST FOR ANY SIGNIFICANT CHANGES. BFG && .AVIATION...VFR HAS PREVAILED THE MAJORITY OF THE DAY AND WILL GENERALLY CONTINUE THIS EVENING AND INTO THE NIGHT NORTH OF THE CAPE. THE LOW OFFSHORE HAS BROUGHT RAIN TO THE UKI REGION AND COULD CAUSE LOWER CEILINGS TO CAUSE MVFR. ONCE THE LOW EXIT TO THE SE THE WATER ON THE GROUND IN CONJUNCTION WITH SOME CLEARING...THERE IS THE CHANCE OF SOME LOCALIZED FOG OVERNIGHT. THIS WILL NOT BE WIDESPREAD AND IS NOT EXPECTED TO BE DENSE...BUT IS POSSIBLE. OVERALL EXPECT VFR TO MVFR INTO THU. && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM PDT THIS AFTERNOON ABOVE 2000 FT CAZ076. SMALL CRAFT ADVISORY UNTIL SUNDAY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 31, 4:07 PM PDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 407 PM PDT WED MAR 31 2010 CAZ001-004-011400- REDWOOD COAST-UPPER TRINITY RIVER- 407 PM PDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-003-076-011400- MENDOCINO COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 407 PM PDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. PERIODS OF SNOW WILL FALL DURING THE EVENING HOURS AT ELEVATIONS OF 2000 FEET AND ABOVE...LIKELY RESULTING IN AN ADDITIONAL 1 OR 2 INCHES OF SNOW ACCUMULATION. SNOW WILL TAPER OFF AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:40 AM PDT | Small Craft Advisory | EKA | 43 hr | |
| Apr 1, 2:23 PM PDT | Gale Warning | EKA | 24 hr | |
| Apr 1, 2:23 PM PDT | Hazardous Seas Warning | EKA | 24 hr | |
| Apr 1, 3:11 PM PDT | Wind Advisory | EKA | 20 hr | |
| Apr 1, 3:12 PM PDT | Winter Weather Advisory | EKA | 27 hr |
Nearby
Frost Advisories in California, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.